MAUDE Adverse Event Report: MEDTRONIC/COVIDIEN/VALLEYLAB VALLEYLAB; UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES

MEDTRONIC/COVIDIEN/VALLEYLAB VALLEYLAB; UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES
Model Number E0510
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017 during an uneventful laparoscopic cholecystectomy in the main operating room, a flame was noted while using a covidien valleylab laparoscopic single-use/disposable monopolar cautery cord ((b)(4)).The flame occurred near the junction where the cord connects to the cautery instrument.The resident surgeon's glove was burned and he sustained a first degree burn to the hand.The pt was not harmed.The equipment was immediately sequestered and surgery was completed without further incident.We are aware of at least one other medical center that has had overheating issues with this cautery cord.We have now discontinued the use of this cord and have switched to a different cord from a different mfr.

Brand Name
VALLEYLAB
Common Device Name
UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES
Manufacturer (Section D)
MEDTRONIC/COVIDIEN/VALLEYLAB
minneapolis MN 55432
MDR Report Key6886534
Report NumberMW5072309
Device Sequence Number13657875
Product Code BWA
UDI-Device Identifier20884524001774
UDI-Public(01)20884524001774
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberE0510
Device Catalogue NumberE0510
Device Lot Number1610005X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight106